Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 4, NWS Grand Rapids, MI

January 14, 2011

NWS Grand Rapids, MI issued this small craft advisory at Jan 14, 2011, 2:49 PM EST. It took effect at Jan 15, 2011, 4:00 AM EST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2011, 2:49 PM EST (19:49 UTC)
In effect from
Jan 15, 2011, 4:00 AM EST
Expired
Jan 16, 2011, 11:00 AM EST
In force
31 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

539 
WHUS73 KGRR 141949
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
249 PM EST FRI JAN 14 2011


LMZ844>849-150400-
/O.NEW.KGRR.SC.Y.0004.110115T0900Z-110116T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
249 PM EST FRI JAN 14 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 4 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 4 AM
EST SUNDAY. 

* WINDS INCREASING TO 15 TO 25 KNOTS TONIGHT AS THEY VEER FROM
  SOUTHWEST TO NORTHWEST.

* WAVES BUILDING TO 4 TO 6 FEET BEFORE SUBSIDING LATE SATURDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
7 follow-up statements
697 
WHUS73 KGRR 150334
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1034 PM EST FRI JAN 14 2011

LMZ844>849-151145-
/O.CON.KGRR.SC.Y.0004.110115T0900Z-110116T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1034 PM EST FRI JAN 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO
4 AM EST SUNDAY...

* SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KNOTS OVERNIGHT AND
  BECOME SOUTHWEST. WINDS WILL THEN BECOME NORTHWEST TOWARD
  DAYBREAK SATURDAY. WINDS WILL THEN DIMINISH SATURDAY EVENING.

* WAVES WILL BUILD TO 4 TO 6 FEET TONIGHT AND REMAIN UP THROUGH
  SATURDAY. WAVES WILL THEN SUBSIDE LATE SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/GRR

NJJ
685 
WHUS73 KGRR 150919
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
419 AM EST SAT JAN 15 2011

LMZ844>849-151730-
/O.CON.KGRR.SC.Y.0004.000000T0000Z-110116T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
419 AM EST SAT JAN 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL BECOME NORTHWEST AROUND
  DAYBREAK THIS MORNING. WINDS WILL THEN DIMINISH THIS EVENING.

* WAVES OF 4 TO LOCALLY 8 FEET WILL CONTINUE THROUGH THE DAY
  TODAY. WAVES WILL THEN SUBSIDE LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/GRR

NJJ
734 
WHUS73 KGRR 151558
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1058 AM EST SAT JAN 15 2011

LMZ844>849-160000-
/O.CON.KGRR.SC.Y.0004.000000T0000Z-110116T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1058 AM EST SAT JAN 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE INTO TONIGHT.
  WINDS WILL THEN DIMINISH LATE TONIGHT.

* WAVES OF 4 TO LOCALLY 8 FEET WILL CONTINUE THROUGH THE DAY 
  TODAY. WAVES WILL THEN SUBSIDE LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
663 
WHUS73 KGRR 152003
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
303 PM EST SAT JAN 15 2011

LMZ844>849-160415-
/O.EXT.KGRR.SC.Y.0004.000000T0000Z-110116T1600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
303 PM EST SAT JAN 15 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST SUNDAY...


* NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE INTO TONIGHT. 
  WINDS WILL THEN DIMINISH LATE TONIGHT. 

* WAVES OF 4 TO LOCALLY 8 FEET WILL SUBSIDE LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
214 
WHUS73 KGRR 160322
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1022 PM EST SAT JAN 15 2011

LMZ844>849-161130-
/O.CON.KGRR.SC.Y.0004.000000T0000Z-110116T1600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1022 PM EST SAT JAN 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SUNDAY... 

* NORTH TO NORTHEAST WINDS OF 10 TO 20 KNOTS WILL GRADUALLY
  DIMINISH THROUGH SUNDAY MORNING. 

* WAVES OF 4 TO LOCALLY 7 FEET WILL GRADUALLY SUBSIDE THROUGH
  SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/GRR

NJJ
886 
WHUS73 KGRR 160911
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
411 AM EST SUN JAN 16 2011

LMZ844>849-161600-
/O.CON.KGRR.SC.Y.0004.000000T0000Z-110116T1600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
411 AM EST SUN JAN 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* NORTH TO NORTHEAST WINDS OF 10 TO 15 KNOTS WILL CONTINUE TO
  DIMINISH THIS MORNING.

* WAVES OF 3 TO 5 FEET WILL SUBSIDE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/GRR

NJJ
593 
WHUS73 KGRR 161558
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1058 AM EST SUN JAN 16 2011


LMZ844>849-161700-
/O.EXP.KGRR.SC.Y.0004.000000T0000Z-110116T1600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1058 AM EST SUN JAN 16 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING...

WITH WINDS STAYING UNDER 15 KNOTS TODAY...WAVE HEIGHTS WILL
CONTINUE TO DIMINISH. TONIGHT A STRENGTHENING SOUTHERLY FLOW WILL
BE DEVELOPING AND HEADLINES WILL LIKELY BE REQUIRED.

$$


HTTP://WWW.WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 12:43 PM EST, 2 hours 6 minutes earlier.

Area forecast discussion, Jan 14, 12:43 PM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1243 PM EST FRI JAN 14 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(354 AM EST FRI JAN 14 2011)
ONE CLIPPER IS MOVING OUT OF THE AREA AND ANOTHER WILL MOVE ACROSS
NORTHERN LOWER MICHIGAN EARLY SATURDAY. LIGHT SNOW SHOWERS WILL
CONTINUE ALONG THE LAKE SHORE THIS MORNING. INLAND A MIX OF FLURRIES
AND LIGHT SNOW SHOWERS ARE EXPECTED TODAY BUT LITTLE IN THE WAY OF
ADDITIONAL ACCUMULATIONS. ACCUMULATING SNOW IS EXPECTED TONIGHT AND
SATURDAY MORNING ESPECIALLY NORTH OF I-96. HIGHS IN THE MID 20S ARE
EXPECTED FOR THE NEXT FEW DAYS...ALTHOUGH CLOSER TO 20 ON SUNDAY.

&&

.SHORT TERM...(1156 AM EST FRI JAN 14 2011)
(TONIGHT THROUGH SUNDAY)
FORECAST CONCERNS DEAL WITH THE CURRENT HEADLINE AND SNOW POTENTIAL
TONIGHT.

DECIDED TO CANCEL THE CURRENT ADVISORY.  AS EXPECTED THE SNOWFALL
HAS BEEN DECREASING IN INTENSITY.  ANY ADDITIONAL ACCUMULATION
THROUGH THIS AFTERNOON TO REMAIN UNDER AN INCH. IN ADDITION HIGHWAY
SPEEDS ARE CLOSE TO NORMAL ALONG 31 NORTH OF GRAND HAVEN SO NO MUCH
IMPACT FROM THE CURRENT SNOWFALL.

TONIGHT...THE FAST MOVING STORM MOVES IN.  TOUGH CALL ON HOW MUCH
IMPACT THE LAKE MOISTURE ENHANCES THE SYSTEM.  FROM 03Z TO 09Z
STRONGER LOW LEVEL CONVERGENCE IS SEEN FROM NEAR MUSKEGON TO
LUDINGTON FROM THE 12Z NAM.  MOISTURE HEIGHTS DEEPEN CONSIDERABLY
WITH DEEPER OMEGA SEEN.  IT APPEARS THAT SNOWFALL RATES WILL LIKELY
REACH AN INCH PER HOUR FOR A COUPLE HOURS AT LEAST.  I DO ENVISION
ISSUING SOME HEADLINES FOR THIS EVENT AT THE 3 TO 4 PM FORECAST
ISSUANCE.  ALSO A WEBINAR WILL BE CONDUCTED.  DRY AIR AROUND 700 MB
SURGES IN BETWEEN 12Z AND 15Z.  THIS SHOULD CUT OFF THE WIDESPREAD
ACCUMULATING SNOW.

&&

.LONG TERM...(354 AM EST FRI JAN 14 2011)
(SUNDAY NIGHT THROUGH THURSDAY)
BASED ON THE LATEST GUIDANCE I SEE LITTLE QUESTION WINTER LIKE
WEATHER WILL CONTINUE THROUGH THIS COMING WEEK. THE SYSTEM ON
TUESDAY CONTINUES TO LOOK BETTER AND BETTER AS THERE HAS BEEN MORE
CONSISTENCY IN THAT THE SYSTEM WILL BE THERE AND IT WILL BE FAR
ENOUGH NORTH TO BRING US A SIGNIFICANT PRECIPITATION EVENT. WHEN WE
ARE NOT UNDER THE INFLUENCE OF A SYNOPTIC SCALE STORM SYSTEM...
WINDS WILL BE FROM A VARIATION OF A WESTERLY DIRECTION (NO HIGH OVER
CENTRAL CANADA PASSING JUST NORTH OF US TO BRING EASTERLY WINDS) SO
LAKE EFFECT WILL BE ON GOING THROUGH THE WEEK WHEN THERE IS NOT
SYNOPTIC SNOWFALL OCCURRING. THEN COMES THE ISSUE OF THAT AIR MASS
FROM THE SIBERIAN ARCTIC. I STILL BELIEVE THAT WILL BRING US THE
COLDEST WEATHER OF THE WINTER BUT THE QUESTION NOW IS WHEN? MY
CONFIDENCE IN THE GENERAL OUT COME OF THIS FORECAST IS HIGH BUT MY
CONFIDENCE IN THE DETAILS IS RATHER LOW SINCE THE PATTERN IS SO
ANOMALOUS.

ON THE HEMISPHERIC SCALE... OUR MAIN ISSUE CONTINUES TO BE A
COMBINATION OF THE HIGH LATITUDE BLOCKING NORTHWEST OF ALASKA
THANK TO THAT ANOMALOUSLY STRONG UPPER HIGH (3-4 STANDARD DEVIATIONS
FROM NORMAL)AND THE EAST ASIAN JET CROSSING THE PACIFIC NEAR 35N
WITH WINDS UP TO 210 KNOTS IN THE CORE OF THE JET (JUST EAST OF
JAPAN ON SUNDAY).  ONE THING THE ECMWF DOES THAT I AM NOT TO WARM
AND FUSSY WITH IS IT SEEMS TO WANT TO BREAK DOWN THE WESTERN RIDGE
WAY TO QUICKLY COMPARED THE GFS. ON THE OTHER HAND THERE IS THAT 210
KNOT JET CORE WEST OF THE DATELINE BY MONDAY EVENING.  THAT IS WHY
THE ECMWF DOES NOT BRING DOWN AS COLD OF AIR LATE IN THE WEEK AS THE
GFS DOES. THE LOW LEVEL THICKNESS FIELDS (1000/925 MB ) SO EVEN
THROUGH THE ECMWF DOES NOT BRING THE CORE OF THE COLDEST AIR INTO
LOWER MICHIGAN THIS COMING WEEK IT DOES BRING AIR COLD ENOUGH TO
GIVE SW LOWER MICHIGAN HIGHS IN THE TEENS IN PLACE THE SECOND HALF
OF NEXT WEEK. IN FACT ON THURSDAY AND FRIDAY IT SHOWS THE COLDEST
AIR GOING SOUTH OF MI THROUGH NORTHERN INDIANA. THE 1000/925 MB
THICKNESS FROM THE ECMWF WOULD BRING HIGHS IN THE SINGLE DIGITS TO
AREA SOUTH OF INTERSTATE 94 THURSDAY AND MAYBE FRIDAY. FOR NOW I DID
NOT CHANGE OUR FORECAST GRIDDED TEMPS TO MUCH IT WILL BE COLDER THAN
NORMAL WED THROUGH FRIDAY.

AS FOR OUR STORM ON TUESDAY... BOTH THE GFS AND ECMWF PLAY THE MAIN
SURFACE LOW WITH THE NORTHERN STREAM JET CORE. I HAVE AN ISSUE WITH
BOTH OF THOSE SOLUTIONS. THE STRONGEST WINDS ON BOTH MODELS ARE
SOUTH OF KENTUCKY. I HAVE TO WONDER IF WE WOULD SEE A COLD FRONT
OCCLUSION GO BY US TUESDAY WITH THE PRIMARY SYSTEM IN EFFECT WOULD
STAY SOUTH. THAT WOULD KEEP THE PRECIPITATION ALL SNOW HERE TUESDAY
AS WE WOULD BE IN THE OCCLUSION LIFT ZONE OF THE SYSTEM. EITHER WAY
850 MB TEMPS NEAR 20 BELOW ZERO FOLLOW THE SYSTEM AND THAT WILL
SURELY GENERATE LAKE EFFECT SNOW SO I INCREASE THE POP NEAR THE LAKE
SHORE FOR WEDNESDAY TO SHOW THAT IMPACT.

THERE IS ANOTHER NORTHERN STREAM WAVE SHOWN ON BOTH THE ECMWF AND
GFS THAT COMES THROUGH THE AREA IN THE THURSDAY/FRIDAY TIME FRAME.
THAT WOULD ONLY BRING MORE SNOW. SURFACE TEMPS WOULD DEPEND ON IF
THE SYSTEM GOES SOUTH OR NORTH HERE.

&&

.AVIATION...(1243 PM EST FRI JAN 14 2011)
LAKE EFFECT SNOW SHOWERS CONTINUE TO DECREASE IN INTENSITY AND
COVERAGE EARLY THIS AFTERNOON.  THIS TREND IS EXPECTED TO CONTINUE
AND THE TAF SITES WILL TREND UPWARD TO MVFR OR VFR.

ANOTHER ROUND OF SNOW IS EXPECTED AS ANOTHER CLIPPER SYSTEM COMES
ACROSS THE GREAT LAKES TONIGHT.  A BURST OF SNOW IS EXPECTED WITH
THIS SYSTEM...ARRIVING OVER THE WESTERN TAF SITE...MKG...AROUND 03Z
AND SPREADING EAST THROUGH THE WEE HOURS OF SATURDAY MORNING.  IFR
OR LIFR VSBYS ARE EXPECTED AS THE SNOW COULD BE HEAVY AT TIMES.
THIS DOES APPEARS TO BE A RELATIVELY SHORT BURST OF SNOW AND SHOULD
ALREADY BE EXITING THE EASTERN TAF SITES...LAN/JXN AROUND 12-13Z.
ONCE THE SNOWS END THERE SHOULD BE A RAPID IMPROVEMENT IN THE VSBYS
AS ANY LAKE EFFECT SNOW SHOWERS BEHIND THE SYSTEM ON SATURDAY
MORNING SHOULD BE LIGHT AND SCATTERED.

&&

.MARINE...(1156 AM EST FRI JAN 14 2011)
WINDS WILL INCREASE TONIGHT AHEAD OF THE NEXT CLIPPER. A SCA WILL
PROBABLY BE NEEDED FOR LATE TONIGHT AND SATURDAY.

&&

.HYDROLOGY...(354 AM EST FRI JAN 14 2011)
NO MAJOR ICE JAMS YET...BUT SOME FLUCTUATIONS WERE NOTED ON AREA
RIVERS. WE PROBABLY WON/T SEE MUCH MORE ICE BUILDUP FOR THE NEXT FEW
DAYS AS AVERAGE TEMPS WILL BE JUST ABOVE 20.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:    93
SHORT TERM:  MJS
LONG TERM:   WDM
AVIATION:    JK
MARINE:      93/MJS
HYDROLOGY:   93
Hazardous weather outlook, Jan 14, 11:25 AM EST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1125 AM EST FRI JAN 14 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-151100-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1125 AM EST FRI JAN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE SNOW WILL REMAIN LIGHT THROUGH THIS AFTERNOON NEAR THE
LAKESHORE. ADDITIONAL ACCUMULATIONS OF AN INCH ARE POSSIBLE.

A MORE SIGNIFICANT SNOW EVENT WILL BEGIN EARLY TONIGHT AS ANOTHER
CLIPPER SYSTEM HEADS FOR THE NORTHERN GREAT LAKES. A NEW LAKE
ENHANCED SNOW BAND IS EXPECTED TO FORM BY MID EVENING AND IMPACT
AREAS NEAR THE LAKE MICHIGAN SHORE NORTH OF GRAND HAVEN AND WEST
OF US-131.  HAZARDOUS TRAVEL CONDITIONS ARE LIKELY TO OCCUR

ICE WILL CONTINUE TO DEVELOP ON AREA RIVERS. WATER LEVELS MAY
FLUCTUATE IN AREAS PRONE TO ICE JAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CLIPPER SYSTEM CROSSING THE NORTHERN GREAT LAKES SATURDAY
MORNING WILL BRING 2 TO 4 INCHES OF SNOW TO THE LAKE SHORE AREAS
OF SOUTHWEST LOWER MICHIGAN.   HIGHER AMOUNTS ARE POSSIBLE NORTH
MUSKEGON. ELSEWHERE EXPECT 1 TO 3 INCHES...MOSTLY
DURING THE DAY ON SATURDAY.

ACCUMULATING SNOW IS POSSIBLE FOR THE AREA MONDAY NIGHT INTO TUESDAY
AS A SYSTEM MOVES TOWARD MICHIGAN FROM THE SOUTHERN PLAINS WHILE
ARCTIC AIR OVER SOUTHERN CANADA WILL BE POISED TO BE PULLED IN
BEHIND THE STORM.

TEMPERATURES WILL BE MARGINAL FOR INCREASED RIVER ICE THIS WEEKEND
BUT WITH THE ARRIVAL OF AN ARCTIC AIR-MASS EARLY NEXT WEEK A MORE
SIGNIFICANT INCREASE IN RIVER ICE IS EXPECTED. THIS WILL LEAD TO
FLUCTUATING LEVELS IN AREAS PRONE TO ICE JAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE SEND SNOWFALL REPORTS.

LMZ844>849-151100-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1125 AM EST FRI JAN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOW VISIBILITIES ARE POSSIBLE IN HEAVIER SNOW EARLY THIS MORNING
AND OVERNIGHT TONIGHT. SOUTHERLY WINDS OF 20 GO 25 KNOTS TONIGHT
WILL BUILD WAVES TO 3 TO 5 FEET...WHICH IS HAZARDOUS TO SMALL
WATER CRAFT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WIND AND WAVES WILL REMAIN HAZARDOUS FOR SMALL WATER CRAFT
THROUGH INTO SUNDAY. SNOW SHOWERS AND FOG WILL LIMIT VISIBILITIES
AT TIMES TO UNDER A MILE INTO SUNDAY.

A STORM IS POSSIBLE TUESDAY WITH STRONG WINDS AND INCREASED WAVE
HEIGHTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE SEND US SNOWFALL REPORTS.

WDM MJS

In the hours before

Local storm report, Jan 14, 9:13 AM EST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
913 AM EST FRI JAN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             4 WSW FREMONT           43.44N 86.02W
01/14/2011  M2.5 INCH        NEWAYGO            MI   CO-OP OBSERVER

            24 HR SNOWFALL. SNOW DEPTH IS 7 INCHES.

&&

HOVING
Local storm report, Jan 14, 9:32 AM EST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
932 AM EST FRI JAN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             1 ENE BIG RAPIDS        43.70N 85.46W
01/14/2011  M1.0 INCH        MECOSTA            MI   COCORAHS

            24 HR SNOWFALL. SNOW DEPTH IS 5.5 INCHES.

&&

HOVING
Local storm report, Jan 14, 10:15 AM EST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1015 AM EST FRI JAN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             GRANDVILLE              42.91N 85.76W
01/14/2011  M3.9 INCH        KENT               MI   NWS EMPLOYEE

            SNOWFALL FROM 1AM YESTERDAY TO 9AM TODAY. SNOW DEPTH IS
            7.0 INCHES.

&&

HOVING
Local storm report, Jan 14, 10:27 AM EST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1027 AM EST FRI JAN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     SNOW             3 W WALKER              43.00N 85.83W
01/14/2011  M1.3 INCH        OTTAWA             MI   COCORAHS

            24 HR SNOWFALL.

0700 AM     SNOW             3 ESE WOLF LAKE         43.24N 86.05W
01/14/2011  M2.0 INCH        MUSKEGON           MI   COCORAHS

            24 HR SNOWFALL. SNOW DEPTH IS 8.0 INCHES.

0700 AM     SNOW             8 NW MONTAGUE           43.50N 86.47W
01/14/2011  M1.8 INCH        OCEANA             MI   COCORAHS

            24 HR SNOWFALL. SNOW DEPTH IS 7.0 INCHES.

0700 AM     SNOW             4 NNE PAW PAW           42.27N 85.86W
01/14/2011  M1.5 INCH        VAN BUREN          MI   COCORAHS

            24 HR SNOWFALL.

0700 AM     SNOW             4 W BELLEVUE            42.44N 85.10W
01/14/2011  M1.0 INCH        BARRY              MI   COCORAHS

            24 HR SNOWFALL.

0800 AM     SNOW             5 SE HORTON             42.10N 84.45W
01/14/2011  M1.0 INCH        JACKSON            MI   COCORAHS

            24 HR SNOWFALL.

0800 AM     SNOW             4 W HANOVER             42.10N 84.63W
01/14/2011  M2.0 INCH        JACKSON            MI   COCORAHS

0957 AM     SNOW             5 SSE TWIN LAKE         43.30N 86.13W
01/14/2011  M3.0 INCH        MUSKEGON           MI   COCORAHS

            24 HR SNOWFALL.

&&

HOVING
Local storm report, Jan 14, 10:31 AM EST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1031 AM EST FRI JAN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             1 NE VICKSBURG          42.13N 85.52W
01/14/2011  M1.3 INCH        KALAMAZOO          MI   CO-OP OBSERVER

            24 HR SNOWFALL.

&&

HOVING
Local storm report, Jan 14, 10:32 AM EST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1032 AM EST FRI JAN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     SNOW             7 NNW SCOTTVILLE        44.05N 86.33W
01/14/2011  M2.4 INCH        MASON              MI   COCORAHS

            24 HR SNOWFALL.

0600 AM     SNOW             4 NNE WALKERVILLE       43.77N 86.09W
01/14/2011  M2.4 INCH        OCEANA             MI   COCORAHS

            24 HR SNOWFALL. SNOW DEPTH 12.0 INCHES.

0600 AM     SNOW             4 NE HOLLAND            42.83N 86.06W
01/14/2011  M8.0 INCH        OTTAWA             MI   TRAINED SPOTTER

            24 HR SNOWFALL TOTAL. LIQUID EQUIVALENT IS 0.27. SNOW
            DEPTH IS 14.5 INCHES.

0630 AM     SNOW             3 W WALKER              43.00N 85.83W
01/14/2011  M1.3 INCH        OTTAWA             MI   COCORAHS

            24 HR SNOWFALL.

0645 AM     SNOW             GRAND HAVEN             43.06N 86.22W
01/14/2011  M9.0 INCH        OTTAWA             MI   TRAINED SPOTTER

            24 HR SNOWFALL IN DOWNTOWN GRAND HAVEN.

0700 AM     SNOW             2 N MUSKEGON            43.25N 86.25W
01/14/2011  M3.0 INCH        MUSKEGON           MI   TRAINED SPOTTER

            24 HR SNOWFALL IN NORTH MUSKEGON.

0700 AM     SNOW             3 WSW HART              43.68N 86.42W
01/14/2011  M2.8 INCH        OCEANA             MI   CO-OP OBSERVER

            24 HR SNOWFALL. SNOW DEPTH IS 11 INCHES.

0700 AM     SNOW             HASTINGS                42.65N 85.29W
01/14/2011  M1.5 INCH        BARRY              MI   CO-OP OBSERVER

            24 HR SNOWFALL. SNOW DEPTH IS 6.0 INCHES.

0700 AM     SNOW             BLOOMINGDALE            42.38N 85.96W
01/14/2011  M3.0 INCH        VAN BUREN          MI   CO-OP OBSERVER

            24 HR SNOWFALL. LIQUID EQUIVALENT 0.12.

0700 AM     SNOW             4 SSE MUSKEGON          43.17N 86.22W
01/14/2011  M3.9 INCH        MUSKEGON           MI   OFFICIAL NWS OBS

            24 HR SNOWFALL AT MUSKEGON COUNTY AIRPORT.

0700 AM     SNOW             1 NE VICKSBURG          42.13N 85.52W
01/14/2011  M1.3 INCH        KALAMAZOO          MI   CO-OP OBSERVER

            24 HR SNOWFALL.

0700 AM     SNOW             4 E KENTWOOD            42.90N 85.51W
01/14/2011  M1.9 INCH        KENT               MI   OFFICIAL NWS OBS

            24 HR SNOWFALL AT NWS GRAND RAPIDS.

0700 AM     SNOW             2 W WAYLAND             42.67N 85.68W
01/14/2011  M4.2 INCH        ALLEGAN            MI   COCORAHS

            24 HR SNOWFALL. SNOW DEPTH IS 6.0 INCHES.

0700 AM     SNOW             EAST GRAND RAPIDS       42.94N 85.61W
01/14/2011  M2.1 INCH        KENT               MI   COCORAHS

            24 HR SNOWFALL. SNOW DEPTH IS 5.0 INCHES.

0700 AM     SNOW             SCOTTVILLE              43.95N 86.28W
01/14/2011  M2.3 INCH        MASON              MI   CO-OP OBSERVER

            24 HR SNOWFALL.

0700 AM     SNOW             4 W BELLEVUE            42.44N 85.10W
01/14/2011  M1.0 INCH        BARRY              MI   COCORAHS

            24 HR SNOWFALL.

0700 AM     SNOW             4 NNE PAW PAW           42.27N 85.86W
01/14/2011  M1.5 INCH        VAN BUREN          MI   COCORAHS

            24 HR SNOWFALL.

0700 AM     SNOW             8 NW MONTAGUE           43.50N 86.47W
01/14/2011  M1.8 INCH        OCEANA             MI   COCORAHS

            24 HR SNOWFALL. SNOW DEPTH IS 7.0 INCHES.

0700 AM     SNOW             3 ESE WOLF LAKE         43.24N 86.05W
01/14/2011  M2.0 INCH        MUSKEGON           MI   COCORAHS

            24 HR SNOWFALL. SNOW DEPTH IS 8.0 INCHES.

0700 AM     SNOW             4 WSW FREMONT           43.44N 86.02W
01/14/2011  M2.5 INCH        NEWAYGO            MI   CO-OP OBSERVER

            24 HR SNOWFALL. SNOW DEPTH IS 7 INCHES.

0745 AM     SNOW             3 N HOLLAND STATE PARK  42.83N 86.21W
01/14/2011  M11.0 INCH       OTTAWA             MI   TRAINED SPOTTER

            STORM TOTAL SNOWFALL SINCE MIDNIGHT THURSDAY MORNING. NEW
            SNOW SINCE MIDNIGHT THIS MORNING IS 2.0 INCHES. SNOW
            DEPTH IS 15.0 INCHES.

0800 AM     SNOW             BALDWIN                 43.90N 85.85W
01/14/2011  M1.8 INCH        LAKE               MI   CO-OP OBSERVER

            24 HR SNOWFALL.

0800 AM     SNOW             4 W HANOVER             42.10N 84.63W
01/14/2011  M2.0 INCH        JACKSON            MI   COCORAHS

0800 AM     SNOW             5 SE HORTON             42.10N 84.45W
01/14/2011  M1.0 INCH        JACKSON            MI   COCORAHS

            24 HR SNOWFALL.

0800 AM     SNOW             1 ENE BIG RAPIDS        43.70N 85.46W
01/14/2011  M1.0 INCH        MECOSTA            MI   COCORAHS

            24 HR SNOWFALL. SNOW DEPTH IS 5.5 INCHES.

0800 AM     SNOW             MUSKEGON                43.22N 86.25W
01/14/2011  M4.2 INCH        MUSKEGON           MI   TRAINED SPOTTER

            24 HR SNOWFALL.

0900 AM     SNOW             GRANDVILLE              42.91N 85.76W
01/14/2011  M3.9 INCH        KENT               MI   NWS EMPLOYEE

            SNOWFALL FROM 1AM YESTERDAY TO 9AM TODAY. SNOW DEPTH IS
            7.0 INCHES.

0957 AM     SNOW             5 SSE TWIN LAKE         43.30N 86.13W
01/14/2011  M3.0 INCH        MUSKEGON           MI   COCORAHS

            24 HR SNOWFALL.

&&

HOVING

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 2:05 PM ESTWinter Weather AdvisoryGRRAllegan, Kent, Lake, Mason, Mecosta, Montcalm and 5 more15 hr

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.